Thursday, 14 June 2018

Q. A client receiving a blood transfusion begins to have chills and headache within the first 15 minutes of the transfusion. The nurse should first:

A. Administer acetaminophen.
B. Take the client's blood pressure.
C. Discontinue the transfusion.
D. Check the infusion rate of the blood.



Correct Answer: C

Explanation: Chills and headache are signs of a febrile, nonhemolytic blood transfusion reaction and the nurse's first action should be to discontinue the transfusion as soon as possible and then notify the physician. Antipyretics and antihistamines may be ordered. The nurse would not administer acetaminophen without an order from the physician. The client's blood pressure should be taken after the transfusion is stopped. Checking the infusion rate of the blood is not a pertinent action; the infusion needs to be stopped regardless of the rate.

0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts

Blog Archive

Total Pageviews